Giant negative T waves during interferon therapy in a patient with chronic hepatitis c

Takayuki Fujiwara, Katsuyuki Kiura, Koji Ochi, Hiromi Matsubara, Hiroshi Yamanari, Hiroyuki Shimomura, Mine Harada

Research output: Contribution to journalArticle

7 Citations (Scopus)

Abstract

Interferon-α (IFN-α) has been widely used for treatment of chronic hepatitis C in Japan. In general, cardiovascular adverse reactions are rare in association with IFN-α therapy. Here, a 64-year-old man with chronic active hepatitis C complained of fatigue, palpitation and depression, and developed atrial fibrillation with prominent negative T waves during IFN-α therapy. Echocardiogram showed septal and apical hypertrophy. Three days after discontinuation of IFN-α, subjective symptoms and atrial fibrillation subsided. It is unclear whether or not IFN-α induced the giant negative T waves with apical hypertrophy. We might observe the developing course of hepatitis C virus (HCV) related myocardial hypertrophy by chance. Cardiovascular toxicity should be carefully monitored during IFN-α therapy even in patients with minor cardiac disease, such as premature ventricular contracture (PVC) and mild hypertension.

Original languageEnglish
Pages (from-to)105-109
Number of pages5
JournalInternal Medicine
Volume40
Issue number2
DOIs
Publication statusPublished - Feb 2001

Keywords

  • Giant negative T waves
  • Hypertension
  • Interferon-α

ASJC Scopus subject areas

  • Internal Medicine

Fingerprint Dive into the research topics of 'Giant negative T waves during interferon therapy in a patient with chronic hepatitis c'. Together they form a unique fingerprint.

  • Cite this

    Fujiwara, T., Kiura, K., Ochi, K., Matsubara, H., Yamanari, H., Shimomura, H., & Harada, M. (2001). Giant negative T waves during interferon therapy in a patient with chronic hepatitis c. Internal Medicine, 40(2), 105-109. https://doi.org/10.2169/internalmedicine.40.105